Alert archive / Michigan / Winter Storm Warnings in 2012
Winter Storm Warning 8, NWS Marquette, MI
NWS Marquette, MI issued this winter storm warning at Jan 2, 2012, 9:57 PM EST for Alger County, Michigan. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2012, 9:57 PM EST (02:57 UTC)
- Expired
- Jan 3, 2012, 5:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Marquette, MI
County Alger County, MI
The radar
The Marquette radar (KMQT), 77 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.0 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
235
WWUS43 KMQT 030257
WSWMQT
URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
957 PM EST MON JAN 2 2012
...LAKE EFFECT SNOW AND BLOWING SNOW TO CONTINUE DIMINISHING
OVERNIGHT...
.NORTH TO NORTHWEST WINDS WILL CONTINUE TO BRING ACCUMULATING LAKE
EFFECT SNOW OVERNIGHT INTO PORTIONS OF EASTERN UPPER MICHIGAN. IN
ADDITION...GUSTY WINDS NEAR LAKE SUPERIOR AND IN OPEN AREAS WILL
CREATE CONSIDERABLE BLOWING SNOW. THE SNOW AND WIND WILL SLOWLY
DIMINISH DURING THE NIGHT.
MIZ006-031000-
/O.CAN.KMQT.BZ.W.0001.000000T0000Z-120103T0300Z/
/O.EXB.KMQT.WS.W.0008.000000T0000Z-120103T1000Z/
ALGER-
INCLUDING THE CITIES OF...GRAND MARAIS...MUNISING
957 PM EST MON JAN 2 2012
...WINTER STORM WARNING IN EFFECT UNTIL 5 AM EST TUESDAY...
...BLIZZARD WARNING IS CANCELLED...
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL 5 AM EST TUESDAY. THE BLIZZARD WARNING HAS BEEN CANCELLED.
HAZARDOUS WEATHER...
* EXPECT BRIEF PERIODS OF HEAVY LAKE EFFECT SNOW TO CONTINUE. ALTHOUGH
THE SNOW WILL DIMINISH DURING THE NIGHT... EXPECT AN ADDITIONAL 1
TO 4 INCHES OF NEW SNOW ACCUMULATION.
* NORTH TO NORTHWEST WINDS GUSTING TO AROUND 30 MPH WILL CAUSE
EXTENSIVE BLOWING AND DRIFTING SNOW NEAR LAKE SUPERIOR AND IN OPEN
AREAS. THE WINDS AND BLOWING SNOW WILL GRADUALLY DIMINISH
OVERNIGHT.
IMPACTS...
* TRAVEL WILL BE DIFFICULT AT TIMES OVERNIGHT DUE TO BRIEF PERIODS
OF HEAVY SNOW...ALONG WITH EXTENSIVE BLOWING AND DRIFTING SNOW.
* BRIEF WHITEOUT CONDITIONS ARE POSSIBLE DURING PERIODS OF HEAVIER
SNOW AND BLOWING SNOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
* A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW...ALONG WITH WIDESPREAD BLOWING
SNOW...ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS.
* PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT
&&
$$
MIZ013-030400-
/O.CAN.KMQT.WW.Y.0020.000000T0000Z-120103T0400Z/
DELTA-
INCLUDING THE CITIES OF...ESCANABA...GLADSTONE
957 PM EST MON JAN 2 2012
...WINTER WEATHER ADVISORY IS CANCELLED...
HAZARDOUS WEATHER...
* LAKE EFFECT SNOW SHOWERS ACROSS TO THE NORTH AND EAST OF RAPID
RIVER WILL GRADUALLY DIMINISH OVERNIGHT. ADDITIONAL SNOW
ACCUMULATIONS WILL BE AROUND ONE INCH.
IMPACTS...
* WHERE SNOW SHOWERS ARE PERSISTENT...ROADS WILL REMAIN SNOW COVERED
AND SLIPPERY THROUGH THE NIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
* SEND REPORTS TO NWS MARQUETTE OR VISIT WWW.WEATHER.GOV/MQT
FOR MORE INFORMATION.
&&
$$
MIZ007-085-031000-
/O.EXT.KMQT.WS.W.0008.000000T0000Z-120103T1000Z/
LUCE-NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...NEWBERRY...SENEY
957 PM EST MON JAN 2 2012
...WINTER STORM WARNING NOW IN EFFECT UNTIL 5 AM EST TUESDAY...
HAZARDOUS WEATHER...
* EXPECT BRIEF PERIODS OF HEAVY LAKE EFFECT SNOW TO CONTINUE.
ALTHOUGH THE SNOW WILL DIMINISH DURING THE NIGHT...EXPECT AN
ADDITIONAL 1 TO 4 INCHES OF NEW SNOW ACCUMULATION.
* NORTH TO NORTHWEST WINDS GUSTING TO AROUND 25 MPH WILL CAUSE BLOWING
AND DRIFTING SNOW NEAR LAKE SUPERIOR AND IN OPEN AREAS. THE WINDS
AND BLOWING SNOW WILL GRADUALLY DIMINISH OVERNIGHT.
IMPACTS
* TRAVEL WILL BE DIFFICULT AT TIMES OVERNIGHT DUE TO BRIEF PERIODS
OF HEAVY SNOW...ALONG WITH BLOWING AND DRIFTING SNOW.
* BRIEF WHITEOUT CONDITIONS ARE POSSIBLE DURING PERIODS OF HEAVIER
SNOW AND BLOWING SNOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
* A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW...ALONG WITH WIDESPREAD BLOWING
SNOW...ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS.
* PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT
&&
$$
MIZ014-031000-
/O.EXT.KMQT.WW.Y.0020.000000T0000Z-120103T1000Z/
SOUTHERN SCHOOLCRAFT-
INCLUDING THE CITY OF...MANISTIQUE
957 PM EST MON JAN 2 2012
...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM EST TUESDAY...
HAZARDOUS WEATHER...
* LAKE EFFECT SNOW SHOWERS FROM LAKE SUPERIOR WILL CONTINUE INTO THE
OVERNIGHT HOURS...ESPECIALLY INLAND FROM LAKE MICHIGAN.
* EXPECT THE HEAVIEST SNOW TO FALL FROM STEUBEN TO COOKS...WITH
ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES. LESSER SNOW
AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED NEAR THE LAKE MICHIGAN
SHORELINE.
* IN OPEN AREAS...BRIEF PERIODS OF BLOWING SNOW WILL SHARPLY REDUCE
VISIBILITY AT TIMES.
IMPACTS...
* TRAVEL MAY BE DIFFICULT AT TIMES DUE TO SNOW...AND BLOWING
AND DRIFTING SNOW...ESPECIALLY ON M-77 NORTH OF BLANEY PARK
AND ALONG M-94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
* A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS
THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF
FALLING AND BLOWING SNOW.
* PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT
&&
$$
ROLFSON1 follow-up statement
937 WWUS43 KMQT 030953 WSWMQT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 453 AM EST TUE JAN 3 2012 ...LAKE EFFECT SNOW SHOWERS DIMINISHING ACROSS THE EASTERN HALF OF UPPER MICHIGAN... .A RIDGE OF HIGH PRESSURE ACROSS WESTERN UPPER MICHIGAN WILL SLIDE EAST TODAY...RESULTING IN A SLOW WEAKENING OF THE NORTHWESTERLY WINDS TO A MORE SOUTHERLY DIRECTION BY EARLY AFTERNOON. EXPECT LAKE EFFECT SNOW SHOWERS TO CONTINUE TO DIMINISH IN INTENSITY BEFORE ENDING ALTOGETHER THIS AFTERNOON. MIZ006-031100- /O.EXP.KMQT.WS.W.0008.000000T0000Z-120103T1000Z/ ALGER- INCLUDING THE CITIES OF...GRAND MARAIS...MUNISING 453 AM EST TUE JAN 3 2012 ...WINTER STORM WARNING WILL EXPIRE AT 5 AM EST EARLY THIS MORNING... HAZARDOUS WEATHER... * LAKE EFFECT SNOW SHOWERS WILL GRADUALLY DIMINISH...BEFORE ENDING EARLY THIS AFTERNOON. ADDITIONAL SNOW ACCUMULATIONS UP TO 2 INCHES WILL BE POSSIBLE...WITH THE HIGHEST AMOUNTS OVER WESTERN AND CENTRAL ALGER COUNTY. IMPACTS... * WHERE SNOW SHOWERS ARE PERSISTENT...ROADS WILL REMAIN SNOW COVERED AND SLIPPERY TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS MARQUETTE OR VISIT WWW.WEATHER.GOV/MQT FOR MORE INFORMATION. && $$ MIZ007-085-031100- /O.EXP.KMQT.WS.W.0008.000000T0000Z-120103T1000Z/ LUCE-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...NEWBERRY...SENEY 453 AM EST TUE JAN 3 2012 ...WINTER STORM WARNING WILL EXPIRE AT 5 AM EST EARLY THIS MORNING... HAZARDOUS WEATHER... * LAKE EFFECT SNOW SHOWERS WILL GRADUALLY DIMINISH THIS MORNING. ADDITIONAL SNOW ACCUMULATIONS WILL BE AROUND AN INCH OR LESS...WITH THE HIGHEST AMOUNTS FALLING ACROSS NORTHERN SCHOOLCRAFT COUNTY. IMPACTS... * WHERE SNOW SHOWERS ARE PERSISTENT...ROADS WILL REMAIN SNOW COVERED AND SLIPPERY TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS MARQUETTE OR VISIT WWW.WEATHER.GOV/MQT FOR MORE INFORMATION. && $$ MIZ014-031100- /O.EXP.KMQT.WW.Y.0020.000000T0000Z-120103T1000Z/ SOUTHERN SCHOOLCRAFT- INCLUDING THE CITY OF...MANISTIQUE 453 AM EST TUE JAN 3 2012 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM EST EARLY THIS MORNING... HAZARDOUS WEATHER... * LAKE EFFECT SNOW SHOWERS ACROSS SOUTHERN SCHOOLCRAFT COUNTY WILL GRADUALLY DIMINISH THIS MORNING. ADDITIONAL SNOW ACCUMULATIONS WILL BE AROUND AN INCH OR LESS. IMPACTS... * WHERE SNOW SHOWERS ARE PERSISTENT...ROADS WILL REMAIN SNOW COVERED AND SLIPPERY TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS MARQUETTE OR VISIT WWW.WEATHER.GOV/MQT FOR MORE INFORMATION. && $$ KF
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this winter storm warning went out at Jan 2, 6:39 PM EST, 3 hours 18 minutes earlier.
Area forecast discussion, Jan 2, 6:39 PM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
639 PM EST MON JAN 2 2012
UPDATED AVIATION DISCUSSION FOR THE 00Z TAFS
.SHORT TERM /TONIGHT AND TUESDAY/... ISSUED AT 357 PM EST
SHORT TERM CONCERNS DEAL PRIMARILY WITH ONGOING WSW HEADLINES INTO
THIS EVENING.
WITH SFC RDG BUILDING IN FROM THE NRN PLAINS AND NRN ONTARIO AS
NOTED ON SFC ANALYSIS...LATEST 20Z VIS SATELLITE REALLY SHOWS ASSOC
SUBSIDENCE AND DRY AIR DRAMATICALLY DIMINISHING LES BANDS AND CLOUDS
OVER THE WRN HALF OF LAKE SUPERIOR IN THE PAST HR. WOULD EXPECT THIS
TREND TO CONTINUE INTO THE EVENING HRS AS RDG AXIS DRAWS NEAR. GIVEN
RAPID DIMINISHING TREND HAVE DECIDED TO CANCEL ALL WSW HEADLINES
OVER THE WRN COUNTIES OF THE CWA...WHICH INCLUDES GOGEBIC...IRON...
ONTONAGON...HOUGHTON...KEWEENAW AND BARAGA COUNTIES. EXPECT
ADDITIONAL ACCUMS OF AN INCH OR LESS TONIGHT.
GIVEN LONGER FETCH ACROSS ERN LAKE SUPERIOR IN NNW FLOW AND
PRE-MOISTENING OF LAKE BANDS OFF OF LAKE NIPIGON EXPECT POTENTIAL
FOR SEVERAL MORE INCHES OF LES ACCUMULATION THIS EVENING OVER ERN
COUNTIES WHERE THERE ARE ONGOING WSW HEADLINES. 850 MB TEMPS AROUND
-20C WILL PROVIDE PLENTY OF INSTABILITY FOR LES ALTHOUGH DENDRITIC
GROWTH ZONE WILL BE FAIRLY SHALLOW (SFC-2KFT). NNW WINDS ARE ALSO A
BIT STRONGER (GUSTS TO 30-35 MPH) OVER THESE ERN COUNTIES ON
BACKSIDE OF DEPARTING LOW PRESSURE SYSTEM MOVING THROUGH QUEBEC.
THESE WINDS WILL AID WITH BLOWING AND DRIFTING OF SNOW INTO THE
EVENING HRS. ENHANCED LOW-LVL CONVERGENCE AND LONGER FETCH SHOULD
HELP FOCUS DOMINANT BANDS INTO ALGER AND SCHOOLCRAFT COUNTIES AND
PERHAPS BRIEFLY INTO ERN MQT AND NRN DELTA COUNTIES.
WILL KEEP BLIZZARD WARNING GOING FOR ALGER COUNTY...AND WSW WARNINGS
FOR NRN SCHOOLCRAFT...LUCE THROUGH EVENING HRS. MQT WARNING STILL
LOOKS GOOD THROUGH 00Z...AS DRIER MOVING IN FROM NORTH OF LAKE AND
SLIGHT BACKING OF WINDS COULD GREATLY DIMINISH LES BANDS BY THAT
TIME. WILL KEEP ADVISORIES INTACT FOR DELTA AND SRN SCHOOLCRAFT
THROUGH EVENING HRS.
INCREASING LOW-LVL CONVERGENCE SHOULD KEEP SOME LIGHT LES GOING OVER
ERN HALF COUNTIES INTO TUE MORNING DESPITE ADVANCE OF SFC RDG AND
INFLUX OF DRIER AIR FROM NORTH OF LAKE SUPERIOR.
AS SFC RDG MOVES ACROSS THE AREA TUESDAY AND WINDS BACK SW BEHIND
IT...EXPECT LES TO GENERALLY SHUT OFF COMPLETELY FOR MOST AREAS.
THERE COULD BE SOME LINGERING FLURRIES OVER THE TIP OF THE KEWEENAW
AND OVER FAR ERN COUNTIES OF THE CWA.
POTENTIAL FOR SOME PRETTY COLD MIN TEMPS TONIGHT...ESPECIALLY OVER
THE WRN INTERIOR WHERE THERE WILL BE A LONGER PERIOD OF CLEAR SKIES
AND LIGHT WINDS. WOULD NOT BE SURPRISED TO SEE DOUBLE DIGIT BLO ZERO
READINGS OF -10 TO -15F ALONG THE WI BDR LATE TONIGHT.
MAX TEMPS WILL REBOUND INTO THE TEENS TO LOWER 20S TUESDAY IN RETURN
SLY FLOW ON BACKSIDE ON RDG.
.LONG TERM /TUES NIGHT THROUGH NEXT MONDAY/...
LOW PRESSURE TROUGH WILL BE CROSSING THE AREA ON TUES
NIGHT...ASSOCIATED WITH 996MB LOW NEAR HUDSON BAY. MAIN SHORTWAVE
ENERGY IS ASSOCIATED WITH THE SFC LOW...BUT SECONDARY SHORTWAVE IS
PROGGED TO DROP SE ACROSS WI DURING THE NIGHT AND ASSOCIATED HEIGHT
FALLS WILL BE THE MAIN FOCUS FOR PCPN CHANCES ON TUES NIGHT. WITH
WINDS SHIFTING TO THE SW LATE TUES AFTN AHEAD OF THE TROUGH...ANY
LINGERING LAKE ENHANCED CLOUDS OR LIGHT SNOW SHOWERS SHOULD BE
FOCUSED OVER NE LK SUPERIOR. BEST CHANCES FOR PCPN WILL BE OVER LK
SUPERIOR...WHERE THE DEEPEST LLVL MOISTURE WILL BE LOCATED. OVER THE
U.P...PCPN CHANCES WITH THE TROUGH PASSAGE ARE A LITTLE IFFY...AS
DRY AIR BETWEEN H925-750 WILL NEED TO BE EATEN AWAY AND THE PCPN MAY
END UP EVAPORATING OR JUST A FEW FLURRIES MAKING IT TO THE SFC.
THUS...TAPERED CHANCES BACK SOME FOR TUES NIGHT TO BE CLOSER TO
CNTRL/ERN LK SUPERIOR.
BEHIND THE TROUGH...DRY NW FLOW TRIES TO QUICKLY BRING AN END TO
MOST OF THE CLOUDS ACROSS THE AREA. BUT H850 TEMPS AROUND -8C WILL
LEAD TO MARGINAL LES POTENTIAL OVER THE ERN LK AND DOWNSTREAM AREAS
FAVORED BY A NW WIND. INVERSION HEIGHTS AROUND 3KFT AND MARGINAL
DELTA-T/S WILL LIMIT POTENTIAL AND WILL KEEP LOW CHANCE POPS FOR
MAINLY E OF MUNISING ON WED. LATEST GFS/NAM RUNS TRY TO HOLD ONTO
THE COLDER AIR AND NW WINDS A LITTLE LONGER...SO HELD ON TO THE
-SHSN A LITTLE LATER WED NIGHT.
WEAK HIGH PRESSURE RIDGE WILL BUILD OVER THE CWA ON WED NIGHT. H850
WAA WILL ALSO START TO TAKE HOLD AS UPPER RIDGE SHIFTS ACROSS THE
GREAT LKS REGION. THIS WAA WILL LEAD TO A DEVELOPING WARM FRONT
STRETCHING SE FROM A SFC LOW OVER SASK AND CROSSING THE UPPER GREAT
LKS ON THURS. AT THIS TIME...THINK IT WILL MAINLY BE MID CLOUDS WITH
THE PASSING FRONT...WITH THE DRY H900-750 AIR ABOVE THE LLVL
INVERSION. BEST CHANCES FOR PCPN WILL BE OVER NRN LK SUPERIOR
HEADING INTO THE AFTN...AS THE WAA INTENSIFIES AS IT SHIFTS NE OF
THE LAND CWA. FINALLY...MAY SEE SOME LOW CLOUDS DEVELOP ON THURS
UNDER THE MOISTENING LLVL SWRLY FLOW FROM WI.
DAYS 4 THROUGH 7 /THURS NIGHT THROUGH NEXT MONDAY/...
THE SFC LOW WILL BE SLOWLY MOVING THROUGH ONTARIO AT THE START OF
THE PERIOD...WITH THE COLD FRONT STRETCHING WEST THROUGH SRN CANADA
AND WARM FRONT E THROUGH SE ONTARIO. AT THIS TIME...MODELS
CONSISTENT ON TRACK OF THE LOW RUNNING SE ALONG THE US/CANADA BORDER
FRI INTO FRI NIGHT AND FINALLY SWEEP THE COLD FRONT SE ACROSS THE
CWA LATE FRI NIGHT INTO SAT. BEFORE THE FRONT/S ARRIVAL...LOOKS TO
BE ANOTHER PERIOD OF ABOVE NORMAL TEMPS ALTHOUGH LOW CLOUDS TRAPPED
BELOW THE LLVL INVERSION WILL KEEP TEMPS IN CHECK. WILL CONTINUE THE
TREND OF MOSTLY CLOUDY SKIES SINCE THE WARM AIR WILL MELT SNOW SW OF
THE CWA IN MN/WI AND HELP MOISTEN THE ATMO. IF CLOUDS CAN BREAK OUT
SOME ON FRI...COULD SEE TEMPS RISING ABOVE THE MID/UPPER 30S IN THE
FCST AND WILL NEED TO MONITOR.
STILL SOME DIFFERENCES IN THE EXTENDED MODELS ON AMNT OF COLD AIR
BEHIND THE FRONT...BUT THEY HAVE BEEN TRENDING COLDER OVER THE LAST
DAY TOWARDS -14C. HAVE CHANCES IN THE NW FAVORED LOCATIONS...BUT
WOULD LIKE TO SEE A LITTLE BETTER WIND DIRECTION AND H850 TEMPS
CONSISTENCY BEFORE BUMPING POPS UP FURTHER. WITH WINDS BACKING MORE
WRLY ON SUN BEHIND A WEAK SFC RIDGE AND H850 WAA...EXPECT
DIMINISHING LIGHT LES THROUGH THE DAY. NEXT SHORTWAVE LOOKS TO DIVE
SE THROUGH CANADA IN THE NRN STREAM FLOW ON SUN NIGHT AND MON. AS
HAS BEEN THE CASE FOR MUCH OF THIS WINTER...MODELS KEEPING NRN
STREAM ENERGY JUST N OF THE AREA AND WILL KEEP BEST PCPN CHANCES
OVER NE LK SUPERIOR.
&&
.AVIATION /FOR THE 00Z TAF ISSUANCE/...
APPROACHING SFC HIGH PRES RIDGE/DRIER AIR ARE CAUSING -SHSN TO WIND
DOWN OFF WRN LAKE SUPERIOR. THE START OF WAA AND THEN PASSAGE OF SFC
HIGH PRES RIDGE LATER TONIGHT THRU TUE MORNING WILL CAUSE -SHSN TO
END...AND LOW CLOUDS WILL CLEAR OUT W TO E AS WINDS SHIFT TO AN
OFFSHORE SOUTHERLY WIND DIRECTION. BASED ON MOVEMENT OF SFC
RIDGE...MVFR CONDITIONS AT KIWD WILL BECOME VFR OVERNIGHT. AT
KCMX/KSAW...IT SHOULD BE MID MORNING TUE BEFORE CONDITIONS BECOME
VFR. VFR CONDITIONS WILL THEN PREVAIL THRU THE END OF THIS FCST
PERIOD.
&&
.MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/...
AS LOW PRES IN SE CANADA CONTINUES TO DRIFT E THRU TONIGHT AND HIGH
PRES MOVES IN FROM THE W...EXPECT THE HI END GALES AND HEAVY
FREEZING SPRAY TO SLOWLY DIMINISH W-E. ONCE THE HI PRES RIDGE PASSES
TO THE E ON TUE AND A LO PRES TROF APPROACHES FROM THE NW...A SSW
FLOW WILL DEVELOP AND INCREASE UP TO 30 KTS ON TUE AFTERNOON/NIGHT.
EXPECT THE FLOW TO VEER TO THE WNW FOLLOWING THE PASSAGE OF THIS
TROF ON WED. WINDS WILL WEAKEN AGAIN BY THU WITH THE ARRIVAL OF
ANOTHER HI PRES RIDGE...BUT A STRONGER W WIND TO 25 KTS WILL RETURN
ON FRI WITH THE PASSAGE OF ANOTHER LO PRES SYSTEM THRU ONTARIO.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WINTER STORM WARNING UNTIL 1 AM EST TUESDAY FOR MIZ007-085.
BLIZZARD WARNING UNTIL 10 PM EST THIS EVENING FOR MIZ006.
WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR MIZ005.
WINTER WEATHER ADVISORY UNTIL 1 AM EST TUESDAY FOR MIZ014.
WINTER WEATHER ADVISORY UNTIL 11 PM EST THIS EVENING FOR MIZ013.
LAKE SUPERIOR...
HEAVY FREEZING SPRAY WARNING UNTIL 7 AM EST TUESDAY FOR
LSZ243>245-248>251-263>267.
GALE WARNING UNTIL 10 PM EST THIS EVENING FOR LSZ243>245-248>251-
264>267.
HEAVY FREEZING SPRAY WARNING UNTIL 1 AM EST /MIDNIGHT CST/
TUESDAY FOR LSZ162-240>242-246-247.
GALE WARNING UNTIL 7 PM EST THIS EVENING FOR LSZ263.
LAKE MICHIGAN...
GALE WARNING UNTIL 1 AM EST TUESDAY FOR LMZ221-248-250.
&&
SHORT TERM...VOSS
LONG TERM...SRF
AVIATION...ROLFSON
MARINE...VOSSHazardous weather outlook, Jan 2, 4:02 PM EST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 402 PM EST MON JAN 2 2012 MIZ001>007-009>014-084-085-031300- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 402 PM EST MON JAN 2 2012 /302 PM CST MON JAN 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT SIGNIFICANT LAKE EFFECT SNOW WILL CONTINUE THROUGH THIS EVENING ACROSS THE SNOW BELTS FAVORED BY NORTH-NORTHWESTERLY WINDS IN NORTH CENTRAL AND EASTERN UPPER MICHIGAN. BLIZZARD OR NEAR BLIZZARD CONDITIONS WILL REMAIN POSSIBLE THROUGH EARLY EVENING NEAR THE GREAT LAKES SHORELINES AS WINDS GUST TO 35 TO 45 MPH. SEE THE LATEST WINTER WEATHER MESSAGE FOR COMPLETE DETAILS. WIND CHILL VALUES OF 10 TO 25 DEGREES BELOW ZERO ARE EXPECTED...WITH THE LOWEST READINGS ACROSS THE INTERIOR WESTERN HALF OF UPPER MICHIGAN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIND CHILL VALUES TO 20 DEGREES BELOW ZERO WILL BE POSSIBLE EARLY TUESDAY MORNING...MAINLY ACROSS THE INTERIOR WESTERN HALF OF UPPER MICHIGAN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTER REPORTS OF SNOWFALL WOULD BE GREATLY APPRECIATED. LSZ162-240>251-263>267-031300- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 402 PM EST MON JAN 2 2012 /302 PM CST MON JAN 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT NORTH TO NORTHWEST GALE FORCE WINDS TO 40 KNOTS WILL PERSIST ACROSS CENTRAL AND EASTERN LAKE SUPERIOR THIS EVENING AND DIMINISH AFTER MIDNIGHT. EXPECT HEAVY FREEZING SPRAY THROUGH TONIGHT. SEE THE LATEST MARINE WEATHER MESSAGE AND LAKE SUPERIOR FORECAST FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW SOUTHERLY GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-031300- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 402 PM EST MON JAN 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT EXPECT NORTHWEST GALES TO 35 TO 40 KNOTS THIS EVENING. SEE THE LATEST MARINE WEATHER MESSAGE OR NEARSHORE MARINE FORECAST FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. SRF
In the hours before
Local storm report, Jan 2, 4:17 PM EST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
417 PM EST MON JAN 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM SNOW 12 E STEUBEN 46.19N 86.21W
01/02/2012 M11.5 INCH SCHOOLCRAFT MI PUBLIC
24 HOUR REPORT.
0340 PM SNOW 5 N MANISTIQUE 46.03N 86.25W
01/02/2012 M14.0 INCH SCHOOLCRAFT MI PUBLIC
24 HOUR REPORT.
&&
JMWIXLocal storm report, Jan 2, 4:27 PM EST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MARQUETTE MI
427 PM EST MON JAN 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 AM HEAVY SNOW MCMILLAN 46.34N 85.69W
01/02/2012 E6.0 INCH LUCE MI PUBLIC
24 HOUR SNOWFALL.
0700 AM SNOW 2 WNW IRONWOOD 46.47N 90.19W
01/02/2012 M8.0 INCH GOGEBIC MI CO-OP OBSERVER
24 HOUR REPORT. 0.21 INCHES LIQUID EQUIVALENT.
0700 AM SNOW NEWBERRY 46.35N 85.51W
01/02/2012 M7.0 INCH LUCE MI CO-OP OBSERVER
24 HOURE REPORT. 0.13 INCHES LIQUID EQUIVALENT. 4.0
INCHES OF SNOWFALL IN PAST 12 HOURS.
0700 AM SNOW 4 NE NEGAUNEE 46.54N 87.54W
01/02/2012 M3.3 INCH MARQUETTE MI OFFICIAL NWS OBS
24 HOUR REPORT. 0.22 INCHES LIQUID EQUIVALENT.
0700 AM SNOW 2 W ISHPEMING 46.49N 87.71W
01/02/2012 M4.0 INCH MARQUETTE MI CO-OP OBSERVER
24 HOUR REPORT.
0700 AM SNOW 9 W ISHPEMING 46.50N 87.85W
01/02/2012 M3.4 INCH MARQUETTE MI CO-OP OBSERVER
24 HOUR REPORT. 0.17 INCHES LIQUID EQUIVALENT.
0700 AM SNOW 1 SW THOUSAND ISLAND LA 46.22N 89.41W
01/02/2012 M4.5 INCH GOGEBIC MI CO-OP OBSERVER
24 HOUR REPORT. 0.12 INCHES LIQUID EQUIVALENT.
0700 AM SNOW 4 E SILVER CITY 46.84N 89.48W
01/02/2012 M4.0 INCH ONTONAGON MI TRAINED SPOTTER
0.13 INCHES LIQUID EQUIVALENT.
0700 AM SNOW 1 S MANISTIQUE 45.95N 86.25W
01/02/2012 M6.0 INCH SCHOOLCRAFT MI CO-OP OBSERVER
24 HOUR REPORT. 0.35 INCHES LIQUID EQUIVALENT.
0700 AM SNOW 6 SSE MARQUETTE 46.47N 87.37W
01/02/2012 M3.0 INCH MARQUETTE MI NWS EMPLOYEE
IN THE LAST 24 HOURS. HEAVY SNOW OCCURRING AT OBSERVATION
TIME.
0700 AM SNOW 5 ESE CHASSELL 47.01N 88.43W
01/02/2012 M3.4 INCH HOUGHTON MI CO-OP OBSERVER
24 HOUR REPORT. 0.18 INCHES LIQUID EQUIVALENT.
0730 AM SNOW 7 NNW ISHPEMING 46.59N 87.69W
01/02/2012 M11.2 INCH MARQUETTE MI CO-OP OBSERVER
24 HOUR REPORT. 0.44 INCHES LIQUID EQUIVALENT. 6.8 INCHES
OF SNOW IN PAST 12 HOURS.
0730 AM SNOW 2 ENE SIDNAW 46.51N 88.67W
01/02/2012 M2.2 INCH BARAGA MI CO-OP OBSERVER
24 HOUR REPORT. 0.22 INCHES LIQUID EQUIVALENT.
0730 AM SNOW 3 SSW SOUTH RANGE 47.03N 88.67W
01/02/2012 M9.0 INCH HOUGHTON MI CO-OP OBSERVER
24 HOUR REPORT. 0.30 INCHES LIQUID EQUIVALENT.
0745 AM SNOW 10 S GRAND MARAIS 46.53N 85.98W
01/02/2012 M5.5 INCH ALGER MI CO-OP OBSERVER
24 HOUR REPORT. 0.47 INCHES LIQUID EQUIVALENT.
0800 AM SNOW 10 E ONTONAGON 46.87N 89.10W
01/02/2012 M4.6 INCH ONTONAGON MI CO-OP OBSERVER
24 HOUR REPORT. 0.28 INCHES LIQUID EQUIVALENT.
0800 AM SNOW 1 NW GARDEN CORNERS 45.90N 86.55W
01/02/2012 M4.0 INCH DELTA MI CO-OP OBSERVER
24 HOUR REPORT. 0.14 INCHES LIQUID EQUIVALENT.
0800 AM SNOW 5 ENE GARDEN CORNERS 45.92N 86.44W
01/02/2012 M7.0 INCH SCHOOLCRAFT MI CO-OP OBSERVER
24 HOUR REPORT. 0.35 INCHES LIQUID EQUIVALENT.
0800 AM SNOW 5 E ROUND LAKE 46.15N 86.65W
01/02/2012 M4.0 INCH DELTA MI CO-OP OBSERVER
24 HOUR REPORT.
0800 AM SNOW 1 ESE MARQUETTE 46.55N 87.38W
01/02/2012 M6.7 INCH MARQUETTE MI CO-OP OBSERVER
24 HOUR REPORT. 0.36 INCHES LIQUID EQUIVALENT.
0800 AM SNOW 1 WSW MUNISING 46.41N 86.66W
01/02/2012 M5.0 INCH ALGER MI CO-OP OBSERVER
24 HOUR REPORT. 0.72 INCHES LIQUID EQUIVALENT.
0800 AM SNOW HERMAN 46.67N 88.37W
01/02/2012 M8.4 INCH BARAGA MI CO-OP OBSERVER
24 HOUR REPORT. 0.27 INCHES LIQUID EQUIVALENT.
0800 AM SNOW 2 E WINONA 46.88N 88.86W
01/02/2012 M12.5 INCH HOUGHTON MI CO-OP OBSERVER
24 HOUR REPORT. 0.72 INCHES LIQUID EQUIVALENT.
0830 AM SNOW 4 NE CALUMET 47.29N 88.38W
01/02/2012 M3.7 INCH KEWEENAW MI CO-OP OBSERVER
24 HOUR REPORT. 0.31 INCHES LIQUID EQUIVALENT. 2.5 INCHES
OF SNOW IN PAST 12 HOURS.
0900 AM SNOW EBEN JUNCTION 46.35N 86.97W
01/02/2012 M6.5 INCH ALGER MI PUBLIC
STORM TOTAL SINCE YESTERDAY EVENING.
0900 AM SNOW 4 N PIKE LAKE 46.69N 85.42W
01/02/2012 M4.0 INCH LUCE MI CO-OP OBSERVER
0.34 INCHES LIQUID EQUIVALENT.
0920 AM SNOW 4 SE BIG BAY 46.78N 87.66W
01/02/2012 M8.0 INCH MARQUETTE MI PUBLIC
24 HOUR REPORT. NEAR WHITE OUT CONDITIONS AT TIMES DUE TO
STRONG WINDS.
0930 AM SNOW LAURIUM 47.24N 88.44W
01/02/2012 M4.0 INCH HOUGHTON MI CO-OP OBSERVER
24 HOUR REPORT.
0930 AM SNOW ROCKLAND 46.74N 89.18W
01/02/2012 M8.4 INCH ONTONAGON MI TRAINED SPOTTER
24 HOUR REPORT. SNOW FALLING SINCE 2PM YESTERDAY.
1000 AM SNOW MARQUETTE 46.55N 87.40W
01/02/2012 M11.0 INCH MARQUETTE MI PUBLIC
STORM TOTAL SINCE MIDNIGHT.
1000 AM SNOW 4 SE HARVEY 46.45N 87.30W
01/02/2012 M5.7 INCH MARQUETTE MI CO-OP OBSERVER
24 HOUR REPORT. 0.24 INCHES LIQUID EQUIVALENT.
1000 AM SNOW 2 E WAKEFIELD 46.48N 89.89W
01/02/2012 M3.0 INCH GOGEBIC MI PUBLIC
6 HOUR TOTAL. SNOW IS BLOWING AND DRIFTING...ROADS ARE
COVERED.
1030 AM SNOW 1 SSW MARQUETTE 46.54N 87.40W
01/02/2012 M6.5 INCH MARQUETTE MI NWS EMPLOYEE
STORM TOTAL SINCE YESTERDAY EVENING.
1045 AM SNOW 11 NW MARQUETTE 46.66N 87.56W
01/02/2012 M9.0 INCH MARQUETTE MI PUBLIC
STORM TOTAL SINCE YESTERDAY EVENING BETWEEN 6 AND 7 PM.
1120 AM SNOW TROWBRIDGE PARK 46.56N 87.44W
01/02/2012 M9.0 INCH MARQUETTE MI PUBLIC
12 HOUR REPORT. 2 INCHES FELL BEFORE MIDNIGHT...GIVING 11
INCHES FOR STORM TOTAL SNOWFALL.
1200 PM SNOW 3 W POINT AUX BARQUES 45.80N 86.40W
01/02/2012 M5.0 INCH SCHOOLCRAFT MI CO-OP OBSERVER
0.11 INCHES LIQUID EQUIVALENT.
0100 PM SNOW 5 S FISH LAKE 46.15N 86.62W
01/02/2012 M11.4 INCH DELTA MI PUBLIC
12 HOUR REPORT.
0100 PM SNOW 3 E REDRIDGE 47.15N 88.72W
01/02/2012 M7.0 INCH HOUGHTON MI CO-OP OBSERVER
24 HOUR REPORT. 0.37 INCHES LIQUID EQUIVALENT.
0215 PM SNOW 4 W MANISTIQUE 45.96N 86.33W
01/02/2012 M10.1 INCH SCHOOLCRAFT MI PUBLIC
12 HOUR REPORT.
0320 PM SNOW 12 E STEUBEN 46.19N 86.21W
01/02/2012 M11.5 INCH SCHOOLCRAFT MI PUBLIC
24 HOUR REPORT.
0340 PM SNOW 5 N MANISTIQUE 46.03N 86.25W
01/02/2012 M14.0 INCH SCHOOLCRAFT MI PUBLIC
24 HOUR REPORT.
&&
JMWIXLocal storm report, Jan 2, 7:36 PM EST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MARQUETTE MI
736 PM EST MON JAN 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW 3 E REDRIDGE 47.15N 88.72W
01/01/2012 M7.0 INCH HOUGHTON MI CO-OP OBSERVER
24 HOUR REPORT. 0.37 INCHES LIQUID EQUIVALENT. DELAYED
REPORT.
&&
KLUBERLocal storm report, Jan 2, 7:37 PM EST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
737 PM EST MON JAN 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 9 SW BIG BAY 46.73N 87.85W
01/02/2012 M5.0 INCH MARQUETTE MI CO-OP OBSERVER
24 HOUR TOTAL.
0100 PM SNOW 3 E REDRIDGE 47.15N 88.72W
01/02/2012 M4.0 INCH HOUGHTON MI CO-OP OBSERVER
24 HOUR TOTAL. 0.17 INCHES LIQUID EQUIVALENT.
0600 PM SNOW 6 ESE ONTONAGON 46.83N 89.21W
01/02/2012 M3.0 INCH ONTONAGON MI CO-OP OBSERVER
24 HOUR TOTAL. 0.21 INCHES LIQUID EQUIVALENT.
&&
KLUBERLocal storm report, Jan 2, 9:19 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
919 PM EST MON JAN 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM SNOW 5 E ROUND LAKE 46.15N 86.65W
01/02/2012 M5.5 INCH DELTA MI CO-OP OBSERVER
12 HOUR TOTAL.
&&
KLUBERThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 10:57 AM EST | Small Craft Advisory | MQT | 41 hr | |
| Jan 3, 5:02 PM EST | Gale Warning | MQT | 10 hr | |
| Jan 3, 5:02 PM EST | Small Craft Advisory | MQT | 41 hr |
Nearby
Winter Storm Warnings in Michigan, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.